Flood, Laurens
- When
- September 6, 9:00 PM EST to September 7, 12:00 AM EST
- Where
- Laurens forecast zone
- Property damage
- $5,000
- Reported by
- NEWSPAPER
- Coordinates
- 32.464, -82.922 (the zone’s center; the record gives no point)
Coweta: The Newnan Times/Herald reported that more than six inches of rain fell across the county during the early morning hours. Crawford: The Georgia Post of Roberta and the Macon Telegraph reported that heavy rain of five inches or more falling over a period of several hours resulted in flooding of roads and some structures.
Every event with a place to put it; 20 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FFC wrote it up.
All of the flood events below are a result of several hours of moderate to heavy rain associated with Tropical Storm Frances.Coweta: The Newnan Times/Herald reported that more than six inches of rain fell across the county during the early morning hours. Consequently, minor flooding problems were noted elsewhere throughout the county.Crawford: The Georgia Post of Roberta and the Macon Telegraph reported that heavy rain of five inches or more falling over a period of several hours resulted in flooding of roads and some structures. Taylor's Mill Road was flooded and impassable and several bridges on roads around the county were rendered questionable because of high water. In addition, a portion of a preschool in Roberta was flooded. (Estimated Damage: $10K)Crisp: The Cordele Dispatch reported that six families had to be evacuated from their homes in the Cedar Lake Estates area because the water in an adjacent creek continued to rise out of its banks, threatening homes in the area.Fayette: The Fayette County Emergency Management Director reported that heavy rain caused a breach in the dam of Sams Lake off Old Senioa Road near Tyrone. Minor street flooding was also reported throughout the county. (Estimated Damage $2,000)Forsyth: A storm spotter reported that four inches of rain had fallen at his location, five miles north of Cumming, since midnight. As a result, minor street flooding was reported throughout the county.Haralson: The Haralson Gateway reported that some roads in a Waco neighborhood sustained significant damage from heavy rain associated with Tropical Storm Frances. The roads were mostly low grade, dirt and gravel roads. (Estimated Damage: $5,000)Henry: The Henry County 911 Center reported that flooding caused a washout on one road and two other roads to be closed. (Estimated Damage: $5,000)Lamar: The Lamar County 911 Center reported that heavy rain caused minor flooding on several roads. One resident in the county observed that 7.25 inches of rain fell during the overnight and early morning hours.Laurens: The Courier Herald of Dublin reported that heavy rain washed out a road. (Estimated Damage: $5,000)Jones: The Macon Telegraph and the Jones County News of Gray reported that heavy rain, on the order of four to five inches, caused flooding of some roads. Portions of Hillsboro Lake Road were two to three feet under water.Madison: The Madison County 911 Center reported that heavy rain resulted in flooding of Georgia Highway 106.Newton: The Covington News reported that Jackson Lake, along the southern border of the county, flooded the yards of a number of homes adjacent to the lake. After the water receded, the yards were strewn with debris that had to be cleaned up. More than five inches of rain fell in the area during the early morning hours. (Estimated Damage: $5K)Pike: The Pike County 911 Center reported that minor flooding was affecting several roads in the county.Pulaski: The Hawkinsville Dispatch and News, along with the Pulaski County 911 Center, reported that several roads in the county were flooded.Putnam: The Putnam County 911 Center reported that several roads in the county were flooded.Sumter: The Sumter County 911 Center reported that minor street flooding was occuring throughout the county.Toombs: The Advance of Vidalia reported that several roads in the county were flooded. A couple of minor secondary roads were washed out. (Estimated Damage: $10K)Treutlen: The Soperton News reported that one road was flooded and that several creeks were out of their banks. (Estimated Damage: $5K)Walton: The Walton Tribune reported some low-lying areas and roads were flooded.Wilkinson: Heavy rain, on the order of 6 to 8 inches caused one creek to overflow a bridge. No monetary damage was reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Sep 6, 8:45 PM EST, 15 minutes earlier.
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
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 430 PM EDT MON SEP 6 2004 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-070229- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-CRAWFORD- CRISP-DADE-DAWSON-DE KALB-DODGE-DOOLY-DOUGLAS-EMANUEL-FANNIN-FAYETTE- FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-GWINNETT-HALL-HANCOCK- HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-JASPER-JEFFERSON-JOHNSON- JONES-LAMAR-LAURENS-LUMPKIN-MACON-MADISON-MARION-MERIWETHER-MONROE- MONTGOMERY-MORGAN-MURRAY-MUSCOGEE-NEWTON-NORTH FULTON-OCONEE- OGLETHORPE-PAULDING-PEACH-PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE- SCHLEY-SOUTH FULTON-SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR- TELFAIR-TOOMBS-TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON- WARREN-WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 430 PM EDT MON SEP 6 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY. ...ISOLATED TORNADOES POSSIBLE OVERNIGHT...MAINLY EASTERN GEORGIA... ...ISOLATED THUNDERSTORMS POSSIBLE OVERNIGHT...MAINLY EASTERN GEORGIA... ...WIDESPREAD HEAVY RAINFALL EXPECTED OVERNIGHT...MAINLY CENTRAL AND EASTERN GEORGIA... ...STRONG...GUSTY WINDS EXPECTED TO AFFECT MUCH OF NORTH AND CENTRAL GEORGIA OVERNIGHT... .SYNOPSIS... TROPICAL STORM FRANCES CONTINUES TO MOVE NORTH THROUGH THE FLORIDA PANHANDLE...AND WILL TRACK NORTH ACROSS WESTERN GEORGIA OVERNIGHT AND TUESDAY. THIS WILL BE THE MAIN WEATHER SYSTEM TO IMPACT NORTH AND CENTRAL GEORGIA THROUGH WEDNESDAY. .PRIMARY HAZARD...THE PRIMARY HAZARD FOR TONIGHT WILL BE ISOLATED TORNADOES THAT MAY DEVELOP WITHIN SPIRAL FEEDER BANDS ASSOCIATED WITH TROPICAL STORM FRANCES. THE PRIME AREA TO BE AFFECTED BY THESE GENERALLY EAST TO WEST ORIENTED FEEDER BANDS WILL BE SOUTHEAST OF A LINE FROM AMERICUS...TO ATLANTA...TO ATHENS THIS EVENING...AND GENERALLY EAST OF A LINE FROM AMERICUS...TO ATLANTA...TO GAINESVILLE OVERNIGHT. AN ISOLATED THUNDERSTORM MAY ALSO OCCUR WITHIN SOME OF THE STRONGER RAIN BANDS...AGAIN MAINLY IN EASTERN GEORGIA TONIGHT. IN ADDITION...THERE WILL BE A THREAT OF WIDESPREAD HEAVY RAIN OVERNIGHT...AGAIN MAINLY IN EASTERN GEORGIA...WHICH MAY RESULT IN FLOODING OF ROADWAYS...SMALL CREEKS AND STREAMS...AND EVENTUALLY LARGER MAIN STEM RIVERS. .DISCUSSION... TROPICAL STORM FRANCES WILL MOVE INTO SOUTHWEST GEORGIA TONIGHT...AND TRACK SLOWLY ACROSS WEST GEORGIA OVERNIGHT WHILE WEAKENING TO A TROPICAL DEPRESSION. AS IS COMMON WITH SUCH WARM CORE SYSTEMS...THERMODYNAMIC INSTABILITY IS LIMITED. THE MAIN THREAT FOR SEVERE WEATHER WILL COME FROM ISOLATED...BRIEF...TORNADOES...THAT OFTEN OCCUR WITH SUCH TROPICAL SYSTEMS OF THIS INTENSITY. THE MAIN THREAT FOR THESE TORNADOES WILL BE EAST AND SOUTHEAST OF THE STORM CENTER. THE MAIN THREAT OVERNIGHT AND CONTINUING INTO EARLY WEDNESDAY WILL BE WIDESPREAD HEAVY RAIN. GIVEN THE ASSYMETRIC NATURE OF FRANCES...THE HEAVIEST RAIN WILL FALL EAST OF THE STORM TRACK...GENERALLY EAST OF A LINE FROM DALTON...TO ATLANTA...TO AMERICUS...WHERE 4 TO 8 INCHES OF RAIN WITH HIGHER AMOUNTS CAN BE EXPECTED THROUGH EARLY WEDNESDAY. SLIGHTLY LESS RAINFALL MAY OCCUR TOWARD THE ALABAMA...GEORGIA BORDER. FINALLY...SUSTAINED WINDS OF 20 TO 25 MPH WITH GUSTS OF 35 TO 40 MPH CAN BE EXPECTED ACROSS MUCH OF NORTH AND CENTRAL GEORGIA OVERNIGHT AND TUESDAY...DIMINISHING TUESDAY NIGHT AND EARLY WEDNESDAY. WINDS GUSTS TO 45 MPH MAY ACCOMPANY HEAVIER SQUALLS OR RAIN BANDS. SUCH WIND...COMBINED WITH THE WET...SATURATED SOILS...MAY RESULT IN SCATTERED POWER OUTAGES AS SOME TREES ARE BLOWN DOWN ONTO POWER LINES. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND EMERGENCY MANAGERS WILL NEED TO STAY ABREAST OF ADDITIONAL TORNADO WATCHES AND POSSIBLE TORNADO WARNINGS THAT MAY BE ISSUED THIS EVENING. THE HIGHEST THREAT OF ISOLATED TORNADOES WILL BE ACROSS EAST CENTRAL AND MIDDLE GEORGIA. IN ADDITION...SPOTTERS AND EMERGENCY MANAGERS MAY BE NEEDED TO MONITOR AREAS OF HEAVY RAIN FOR POTENTIAL FLOODING. .DAY TWO THROUGH DAY SEVEN...TUESDAY THROUGH MONDAY TROPICAL DEPRESSION FRANCES WILL MOVE NORTH THROUGH WEST GEORGIA TUESDAY AND TUESDAY NIGHT...FINALLY EXITING THE AREA TO THE NORTH EARLY WEDNESDAY. THE THREAT FOR HEAVY RAIN AND WIND GUSTS WILL CONTINUE THROUGH EARLY WEDNESDAY. THE THREAT FOR ISOLATED TORNADOES WILL ALSO CONTINUE...MAINLY ACROSS EASTERN GEORGIA...TUESDAY. SPOTTERS AND EMERGENCY MANAGERS...AS WELL AS RESIDENTS OF NORTH AND CENTRAL GEORGIA...WILL WANT TO STAY ABREAST OF THE LATEST FORECASTS...STATEMENTS...WATCHES...AND WARNINGS ISSUED. PLEASE REFER TO THE PRODUCT...A T L E S F A T L...AND...A T L S P S A T L...FOR FURTHER INFORMATION ON THE THREAT FOR HEAVY RAIN...WIND...AND ISOLATED TORNADOES. && FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER INFORMATION...PLEASE VISIT OUR WEBSITE AT WEATHER.GOV...AND CLICK ON GEORGIA. RAB
The national radar mosaic for the moment the first event began.
20 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2004Every state in 2004This day in weather historyWarnings in Georgia, September 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5424649, 5424645, 5424650, 5424651, 5424646, 5424652, 5424643, 5424653, 5424654, 5424655, 5424644, 5424656, 5424659, 5424660, 5424647, 5424657, 5424648, 5424641, 5424642, 5424658.